Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Newport/Morehead City, NC

May 2, 2012Beaufort County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 2, 2012, 8:13 PM EDT for Beaufort County, Hyde County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 8:13 PM EDT (00:13 UTC)
Expired
May 2, 2012, 8:45 PM EDT
In force
32 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 82 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:15 PM EDTHAIL 1Belhaven, NCQUARTER SIZE HAIL REPORTED ALONG EAST WATER STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS52 KMHX 030013
SVRMHX
NCC013-095-030045-
/O.NEW.KMHX.SV.W.0020.120503T0013Z-120503T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
  EAST CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BELHAVEN...OR 20 MILES EAST OF RIVER
  ROAD...MOVING SOUTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PAMLICO BEACH...
  SLADESVILLE...
  GERMANTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3554 7648 3551 7663 3553 7647 3535 7629
      3538 7634 3535 7634 3536 7643 3537 7638
      3542 7640 3538 7644 3539 7647 3536 7646
      3537 7650 3550 7661 3538 7658 3539 7661
      3555 7674 3565 7660
TIME...MOT...LOC 0012Z 323DEG 24KT 3552 7662

$$
1 follow-up statement
474 
WWUS52 KMHX 030037
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
837 PM EDT WED MAY 2 2012

NCC013-095-030045-
/O.CON.KMHX.SV.W.0020.000000T0000Z-120503T0045Z/
MAINLAND HYDE NC-BEAUFORT NC-
837 PM EDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL BEAUFORT AND SOUTHWESTERN MAINLAND HYDE COUNTIES...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
SLADESVILLE...OR 13 MILES WEST OF SWANQUARTER...MOVING SOUTHEAST AT 
20 MPH. QUARTER SIZED HAIL HAS BEEN REPORTED WITH THIS STORM NEAR 
BELHAVEN. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GERMANTOWN.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3554 7648 3551 7663 3553 7647 3535 7629
      3538 7634 3535 7634 3536 7643 3537 7638
      3542 7640 3538 7644 3539 7647 3536 7646
      3537 7650 3550 7661 3538 7658 3539 7661
      3555 7674 3565 7660
TIME...MOT...LOC 0036Z 319DEG 17KT 3544 7653

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:36 PM EDT, 37 minutes earlier.

Area forecast discussion, May 2, 7:36 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
736 PM EDT WED MAY 2 2012

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH
LATE WEEK. A BACKDOOR FRONT EXPECTED TO BRIEFLY PUSH INTO PORTIONS
OF THE AREA THURSDAY BEFORE LIFTING BACK NORTH EARLY FRIDAY. HIGH
PRESSURE BUILDS SOUTH OF THE AREA FRIDAY AND SATURDAY. A COLD
FRONT WILL PUSH SOUTH THROUGH THE AREA LATE IN THE WEEKEND. HIGH
PRESSURE BUILDS BRIEFLY IN FROM THE NORTH MONDAY THEN A WARM
FRONT LIFTS NORTH THROUGH THE REGION ON TUESDAY. A COLD FRONT
APPROACHES FROM THE WEST ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 735 PM WED...CONVECTION OVER THE CENTRAL PAMLICO SOUND
COUNTIES EXTENDING INTO THE SOUND AND ADJACENT COASTAL WATERS
CONTINUES MOVING SOUTHEAST AND WEAKENING. ONLY OTHER STORMS
UPSTREAM ARE ALONG THE FOOTHILLS OF VIRGINIA INTO NORTHWEST NC.
BASED ON THIS I HAVE CUT BACK POPS ALL AREAS TO SLIGHT CHANCE
THROUGH MIDNIGHT. ABOVE NORMAL TEMPS CONTINUE TONIGHT WITH LOWS
AROUND 65-70F.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 230 PM WED...THE UPPER RIDGE ACROSS THE SOUTHEAST BUILDS N
TOWARD THE OHIO RIVER VALLEY ON THU WHICH WILL DEFLECT SHORTWAVES
NORTH OF THE REGION...HOWEVER A FRONT CURRENTLY STALLED OFF THE VA
COAST IS PROGGED TO PUSH INTO ERN NC AND STALL ACROSS THE INNER
BANKS DURING THE AFTERNOON. WITH A MOIST AND UNSTABLE AIRMASS
CONTINUING ACROSS THE REGION ADDED LOW LEVEL CONVERGENCE ALONG THE
FRONT COULD BE SUFFICIENT FOR A FEW STORMS TO DEVELOP DURING THE
AFTERNOON. SHEAR WILL BE WEAK TO NON EXISTENT SO EXPECTING MAINLY
PULSE TYPE STORMS. SOME STORMS COULD BECOME STRONG BUT SEVERE
POTENTIAL LOOKS RATHER LIMITED. IT WILL BE ANOTHER HOT DAY WITH
LOW LEVEL THICKNESSES INCREASING TO AROUND 1415-1420M AND EXPECT
HIGHS REACH THE L90S INLAND. TEMPS ALONG THE COAST A BIT TRICKIER
ESPECIALLY ALONG THE NRN OBX WHERE TIMING OF THE WEAK FRONT AND
ELY WIND SHIFT AND IS REFLECTED BY A WIDE RANGE IN TEMPS IN MOS
GUIDANCE HERE. PRESENT THINKING IS THAT TEMPS WILL WARM TO THE
L/M80S LATE MORNING BEFORE THE FRONT PUSHES IN WITH TEMPS FALLING
INTO THE 70S DURING THE AFTERNOON. HIGHS ALONG THE COAST S OF
OREGON INLET EXPECTED IN THE M/U70S TO M80S CRYSTAL COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
STRONG UPPER RIDGE OVER THE SE STATES TO BEGIN THE LONG TERM WILL
BE GRADUALLY BEATEN DOWN AND SHUNTED SOUTH AND WEST AS SHORT WAVE
ENERGY RIDES SE IN THE DEVELOPING NW FLOW ALOFT. THE MAIN STORY
GOING INTO THE WEEKEND WILL BE A CONTINUATION OF THE VERY WARM
TEMPERATURES WITH HIGHS AROUND 90F INLAND (AND MILD OVERNIGHT LOWS
IN THE 60S) LIKELY THROUGH SATURDAY. THE AREA WILL BE SUSCEPTIBLE TO
BOUTS OF STRONG CONVECTION IN THE AFTERNOON AND EVENING WITH SHORT
WAVES MOVING THRU THE NW FLOW. HAVE KEPT POPS IN THE SLIGHT CHANCE
RANGE TO ACCOUNT FOR ANY ACTIVITY BUT TIMING AND PLACEMENT OF MCS
EVOLUTIONS ARE DIFFICULT AT THIS TIME RANGE SO CONFIDENCE IS LOWER
THAN NORMAL.

FRONTAL BNDRY WILL SLOWLY WORK ITS WAY SOUTH THRU THE AREA LATE
SATURDAY THRU SUNDAY. TIMING IS SOMEWHAT QUESTIONABLE GIVEN THE
MODEL DIVERSITY SO WILL CONTINUE A GENERIC SLIGHT CHANCE POP FOR
THE LATTER HALF OF THE WEEKEND FOR NOW UNTIL BETTER RESOLUTION OF
FROPA AND PCPN TIMING CAN BE RESOLVED. TEMPS SHUD NOT BE AS WARM
SUNDAY (WITH THE POTENTIAL FOR CLOUD COVER/PCPN AND INCOMING
FRONT) POSSIBLY RANGING FROM THE LOW TO MID 70S NE TO MID 80S SW.

A TEMPORARY REPRIEVE TO THE WARM AND UNSETTLED PATTERN MAY BE IN
STORE MONDAY AS SFC HIGH PRESSURE BUILDING FROM THE NORTH PUSHES
THE AFOREMENTIONED FRONTAL BNDRY FARTHER TO THE SW. HOWEVER PCPN
CHANCES AND A RETURN TO WARMER TEMPS WILL BE THE TREND FOR TUE/WED
AS THE FRONT PUSHES BACK NORTH AND A MOIST SW FLOW DEVELOPS BY
MIDWEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 735 PM WED...GENERALLY VFR CONTINUES TONIGHT THOUGH CANNOT
RULE OUT PATCHY FOG IN AREAS WHERE SHOWERS OCCUR. AN UPPER RIDGE
BUILDS ALOFT THU DEFLECTING SHORTWAVES NWD...HOWEVER LOW LEVEL
CONVERGENCE ALONG A WEAK FRONT EXPECTED TO PUSH INTO THE REGION
MAY PROVIDE THE FOCUS FOR A FEW STORMS TO DEVELOP DURING THE
AFTERNOON.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
OUTSIDE ANY EARLY MORNING FOG AND/OR ISOLATED MAINLY LATE
AFTN/EARLY EVE CONVECTION...MAINLY VFR EXPECTED THRU SAT. SHOWERS
AND TSTMS MAY BECOME MORE NUMEROUS AS A FRONT PUSHES SOUTH THRU
THE AREA ON SUNDAY WITH BETTER CHANCES FOR SUB-VFR CONDITIONS
DURING THE LATTER HALF OF THE WEEKEND. HIGH PRES BUILDS IN MONDAY
FOR A RETURN TO IMPROVED FLYING CONDITIONS EARLY NEXT WEEK.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 735 PM WED...HIGH PRES CONTINUES OFF THE SOUTHEAST COAST
BRINGING W/SW FLOW AROUND 10-15KT THROUGH TONIGHT. SEAS WILL
CONTINUE AROUND 2-4 FT THROUGH TONIGHT. A WEAK BACKDOOR FRONT
PUSHES DROPS INTO THE REGION AND STALLS THU WITH LIGHT E/NELY FLOW
DEVELOPING ACROSS THE NRN WATERS AND ALBEMARLE SOUND AND POSSIBLY
A LITTLE FARTHER SOUTH. SWLY FLOW AOB 15 KT EXPECTED TO CONTINUE S
OF CAPE HATTERAS. SEAS GENERALLY 2-3 FT THU.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/..
AFTER A WARM FRONT MOVES NORTH OF THE AREA THU NIGHT...LIGHT TO
MODERATE SW FLOW AND SUB-SMALL CRAFT ADVISORY CONDITIONS WILL
DOMINATE THRU SAT. COLD FRONT WILL SLOWLY MOVE SOUTH THRU THE
MARINE AREA SAT NIGHT AND SUNDAY WITH A MODERATE POST FRONTAL NE
SURGE DEVELOPING. SEAS MAY BUILD TO NEAR 6 FT LATE IN THE WEEKEND
AND INTO EARLY NEXT WEEK OVER THE OUTER COASTAL WATERS IN THE LONG
FETCH. OTHERWISE EXPECT WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS THRU MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BTC/SK
NEAR TERM...HSA/SK
SHORT TERM...SK
LONG TERM...CGG/BTC
AVIATION...HSA/SK/BTC
MARINE...HSA/SK/BTC
Hazardous weather outlook, May 2, 3:28 AM EDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 AM EDT WED MAY 2 2012

NCZ029-044>047-079>081-091>094-103-104-030800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE-
OUTER BANKS HYDE-
328 AM EDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. A FEW STORMS
COULD BE STRONG TO MARGINALLY SEVERE WITH THE CAPABILITY OF
PRODUCING DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL. THE GREATEST THREAT FOR STRONG STORMS WILL BE
NORTH OF HIGHWAY 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090-095-098-030800-
DUPLIN-CARTERET-ONSLOW-
328 AM EDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 6:29 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT WED MAY 2 2012

NCZ080-081-022315-
BEAUFORT-MAINLAND HYDE-
629 PM EDT WED MAY 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT AND MAINLAND HYDE
COUNTIES THROUGH 715 PM EDT...

AT 627 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF PANTEGO TO PANTEGO TO
BELHAVEN...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF PLYMOUTH
TO 16 MILES SOUTH OF PLYMOUTH TO 20 MILES NORTHWEST OF SWANQUARTER...
MOVING SOUTH AT 30 MPH.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3569 7667 3553 7656 3554 7657 3551 7663
      3545 7660 3543 7658 3551 7659 3551 7654
      3539 7643 3537 7648 3544 7656 3535 7666
      3534 7661 3533 7668 3539 7664 3541 7667
      3536 7669 3569 7681
TIME...MOT...LOC 2227Z 343DEG 27KT 3563 7675 3560 7670
          3551 7660

10
Special weather statement, May 2, 6:52 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT WED MAY 2 2012

NCZ081-022315-
MAINLAND HYDE-
652 PM EDT WED MAY 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE COUNTY THROUGH
715 PM EDT...

AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SLADESVILLE TO HYDELAND TO 5 MILES SOUTHEAST OF
MIDDLETOWN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
SWANQUARTER TO SWANQUARTER TO 5 MILES SOUTH OF ENGELHARD...MOVING
SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3541 7602 3541 7606 3536 7606 3535 7613
      3532 7615 3536 7625 3530 7627 3538 7634
      3538 7635 3534 7634 3533 7637 3535 7637
      3535 7640 3537 7642 3537 7638 3542 7640
      3539 7644 3551 7653 3546 7631 3549 7595
TIME...MOT...LOC 2251Z 319DEG 12KT 3546 7647 3539 7623
          3541 7596

10
Local storm report, May 2, 7:15 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 NW SWINDELL FORK      35.48N  76.32W
05/02/2012  E1.00 INCH       OUTER BANKS HYDE   NC   PUBLIC

            QUARTER SIZE HAIL NEAR THE INTERSECTION OF PINEY WOOD
            RD AND TURNPIKE RD.

&&

EVENT NUMBER MHX1200104

PAGANO
Special weather statement, May 2, 7:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 PM EDT WED MAY 2 2012

NCZ103-104-030000-
OUTER BANKS DARE-OUTER BANKS HYDE-
718 PM EDT WED MAY 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 800 PM EDT...

AT 718 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF HATTERAS
TO 9 MILES NORTH OF HATTERAS TO 7 MILES NORTHWEST OF HATTERAS...OR
ALONG A LINE EXTENDING FROM 12 MILES EAST OF ENGELHARD TO 9 MILES
NORTH OF HATTERAS TO 7 MILES NORTHWEST OF HATTERAS...MOVING EAST AT
20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HATTERAS...FRISCO...
BUXTON...AVON......CAPE HATTERAS LIGHTHOUSE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3521 7553 3523 7555 3523 7559 3517 7577
      3518 7581 3521 7577 3520 7575 3521 7571
      3524 7569 3523 7567 3523 7564 3527 7560
      3528 7553 3544 7550 3545 7548 3539 7548
TIME...MOT...LOC 2318Z 285DEG 17KT 3543 7577 3534 7573
          3526 7579

10
Local storm report, May 2, 7:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             SIXTH SIDING            35.67N  76.66W
05/02/2012  E0.88 INCH       BEAUFORT           NC   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF PIKE
            ROAD AND CANDY FIELD ROAD

&&

EVENT NUMBER MHX1200105

PAGANO
Special weather statement, May 2, 7:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
736 PM EDT WED MAY 2 2012

NCZ080-081-030015-
BEAUFORT-MAINLAND HYDE-
736 PM EDT WED MAY 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT AND MAINLAND HYDE
COUNTIES THROUGH 815 PM EDT...

AT 733 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PIKE ROAD
TO PANTEGO...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
PLYMOUTH TO 20 MILES SOUTH OF PLYMOUTH...MOVING SOUTHEAST AT 15 MPH.
SOME MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN AREAS THAT
RECEIVED HEAVY DOWNPOURS FROM STORMS BETWEEN 600 PM AND 700 PM EDT.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BELHAVEN...
WINSTEADVILLE...PUNGO...PIKE ROAD...LEECHVILLE...LEECHVILLE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3570 7663 3563 7643 3540 7628 3541 7640
      3542 7640 3543 7655 3545 7657 3549 7657
      3551 7659 3551 7649 3553 7648 3553 7662
      3551 7663 3548 7659 3544 7659 3544 7666
      3571 7679
TIME...MOT...LOC 2333Z 294DEG 12KT 3569 7672 3558 7662

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:15 PM EDTSpecial Marine WarningMHX45 min
May 2, 9:02 PM EDTSpecial Weather StatementMHXHyde58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.